MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 309631
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one 5ml syringe with needle (p/n 309631) inside a partially opened blisterpak from batch #0247563 was received.The sample was visually evaluated.The syringe observed had no visible defects and the "liquid" observed appeared to be silicone.The normal and expected amount was present inside the syringe barrel.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.A silicone quantity guideline has been attached for reference.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.
 
Event or Problem Description
It was reported that 2 syringe 5ml ll w/ndl 22x1-1/2 rb experienced liquid/moisture/droplets in syringe.The following information was provided by the initial reporter: material no: 309631 batch no: 0247563.The syringe has a liquid inside the syringe, they arrived this way.Upon opening it only some of the syringes have a droplet inside of some sort of lubricate.I noticed this on two syringes, but now with our new boxes i noticed this on quite a lot of syringes.

Brand Name
SYRINGE 5ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12040431
Report Number1213809-2021-00437
Device Sequence Number4000134
Product Code FMF
UDI-Device Identifier30382903096313
UDI-Public30382903096313
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number309631
Device Catalogue Number309631
Device Lot Number0247563
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1